MAUDE Adverse Event Report: ST. JUDE MEDICAL RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD¿ CURVE, EL; ELECTRODE RECORDING CATHETER

ST. JUDE MEDICAL RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD¿ CURVE, EL; ELECTRODE RECORDING CATHETER
Model Number 401226
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/26/2023
Type of Reportable Event Death
Event or Problem Description
During an ventricular tachycardia ablation procedure, a pericardial effusion occurred which required a pericardiocentesis.A transseptal puncture was performed, but no effusion was seen on echography during or after the transseptal puncture.During rf lesions on the septum/anterior left ventricle, the patient was stable.The patient became hypotensive at the end of the procedure, when catheters were removed from the right ventricle.An echography revealed a pericardial effusion and around 880 ml of blood was drained from the pericardium without blood re-injection.The procedure was then completed.There were no alleged performance issues with any abbott devices.It is alleged that the effusion was due to the catheter in the right ventricle because the patient became hypotensive when the catheter was removed and because the color of the blood removed with the drainage was blood poor in oxygen.The patient died after this procedure due to heart failure, specifically ventricular fibrillation.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During a ventricular tachycardia ablation procedure, a pericardial effusion occurred which required a pericardiocentesis.A transseptal puncture was performed, but no effusion was seen on echography during or after the transseptal puncture.During rf lesions on the septum/anterior left ventricle, the patient was stable.The patient became hypotensive at the end of the procedure, when catheters were removed from the right ventricle.An echography revealed a pericardial effusion at the right ventricular apex and around 880 ml of blood was drained from the pericardium without blood re-injection.The procedure was then completed.There were no alleged performance issues with any abbott devices.It is alleged that the effusion was due to the response electrophysiology quadripolar catheter in the right ventricle because the patient became hypotensive when the catheter was removed and because the color of the blood removed with the drainage was blood poor in oxygen.The procedure was completed.There were no performance issues with any abbott devices.It was noted that the patient died 1-2 days after this procedure due to heart failure, specifically ventricular fibrillation.The physician stated that the patient was fragile before the procedure and had a low lvef around 30%.An autopsy confirmed that the patient expired because of vf, and the death did not occur because of the cardiac perforation.There is no further information available regarding the autopsy results.

Brand Name
RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD¿ CURVE, EL
Common Device Name
ELECTRODE RECORDING CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17160048
Report Number3008452825-2023-00263
Device Sequence Number12160092
Product Code DRF
UDI-Device Identifier05414734200554
UDI-Public05414734200554
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K894500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number401226
Device Catalogue Number401226
Device Lot Number8718862
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Other;
Patient SexUnknown